Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 38, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 27, 2011, 9:24 PM EDT for Cumberland County, Prince Edward County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 9:24 PM EDT (01:24 UTC)
- Expired
- Apr 27, 2011, 9:54 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
The radar
The Norfolk radar (KAKQ), 142 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WFUS51 KAKQ 280124
TORAKQ
VAC049-147-280215-
/O.NEW.KAKQ.TO.W.0038.110428T0124Z-110428T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE
924 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
WESTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR PHENIX...AND MOVING NORTHEAST AT 40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
DARLINGTON HEIGHTS AROUND 940 PM EDT.
HAMPDEN SYDNEY AND PROSPECT AROUND 950 PM EDT.
FARMVILLE AROUND 1000 PM EDT.
GUINEA MILLS AROUND 1015 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE FIVE
FORKS...ELAM...ALLENS MILL...KINGSVILLE...TUGGLE...REEDS...RAINES
TAVERN AND HAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3731 7866 3735 7861 3740 7860 3736 7855
3734 7850 3734 7848 3750 7835 3742 7822
3713 7858 3716 7863 3719 7864 3720 7869
3725 7869
TIME...MOT...LOC 0124Z 221DEG 35KT 3707 7872
$$
ALBRIGHT1 follow-up statement
437
WWUS51 KAKQ 280154
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE
954 PM EDT WED APR 27 2011
VAC049-147-280204-
/O.CAN.KAKQ.TO.W.0038.000000T0000Z-110428T0215Z/
CUMBERLAND VA-PRINCE EDWARD VA-
954 PM EDT WED APR 27 2011
...THE TORNADO WARNING FOR WESTERN PRINCE EDWARD AND SOUTHWESTERN
CUMBERLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3731 7866 3735 7861 3740 7860 3736 7855
3734 7850 3734 7848 3750 7835 3742 7822
3713 7858 3716 7863 3719 7864 3720 7869
3725 7869
TIME...MOT...LOC 0154Z 221DEG 35KT 3729 7848
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:15 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 27, 4:15 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT WED APR 27 2011
.SYNOPSIS...
MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION
TONIGHT...BETWEEN HIGH PRESSURE OFF THE SOUTHEAST COAST AND A POTENT
STORM SYSTEM OVER THE OHIO VALLEY. THIS LOW PRESSURE SYSTEM WILL
MOVE ACROSS THE GREAT LAKES THURSDAY...DRAGGING A COLD FRONT
THROUGH THE MID ATLANTIC REGION. HIGH PRESSURE RETURNS FRIDAY INTO
NEXT WEEKEND...BRINGING MORE SEASONABLE TEMPERATURES AND HUMIDITY
LEVELS TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON FROM THE
CHESAPEAKE BAY WESTWARD ALONG AN AXIS OF 1000-1500 J/KG OF MLCAPE.
NAM/GFS BUFR SOUNDINGS INDICATE THE SHEAR PROFILE BECOMES SOMEWHAT
LESS UNIDIRECTIONAL AS THE AFTERNOON PROGRESSES...WITH 0-6KM BULK
SHEAR VALUES REACHING 40-45KT. ADDITIONALLY...A DRY LAYER CENTERED
AROUND 700MB SHOULD COMBINE WITH THE SHEAR PROFILE TO SUPPORT MORE
VIGOROUS UPDRAFTS AND A MARGINAL SEVERE THREAT. OVERALL THUNDERSTORM
COVERAGE SHOULD REMAIN SCATTERED IN NATURE.
THUNDERSTORMS SHOULD DECAY DURING THE EVENING HOURS. HOWEVER...MOIST
SOUTHERLY SUBTROPICAL FLOW WILL CONTINUE. GIVEN THIS...SLIGHT CHANCE
POPS WILL BE MAINTAINED OVERNIGHT. LOW TEMPERATURES WILL BE VERY
MILD FOR APRIL WITH MINIMA AROUND 70. THIS WILL BE ABOVE RECORD HIGH
MINS AT RIC AND ORF. HOWEVER...CALENDAR DAY LOW TEMPERATURES WILL
LIKELY BE BELOW THESE VALUE BEHIND THE COLD FRONT DISCUSSED BELOW.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE VIGOROUS STORM SYSTEM THAT HAS PRODUCED WIDESPREAD SEVERE
WEATHER ACROSS THE MISSISSIPPI VALLEY WILL LIFT NE THROUGH THE GREAT
LAKES THURSDAY DRAGGING A COLD FRONT THROUGH THE MID ATLANTIC.
MODEST SHEAR AND INSTABILITY CONTINUE. THE SHEAR PROFILE IS MAINLY
UNIDIRECTIONAL...SO THE GREATEST SEVERE THREAT WILL BE STRONG WIND
GUSTS. SPC HAS THE ENTIRE FORECAST AREA IN A SLIGHT RISK...WITH THE
HIGHEST PROBABILITY (30%) OVER THE TIDEWATER AND NE NC. HIGH
TEMPERATURES SHOULD BE IN THE UPPER 70S TO LOW 80S.
THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S WEST...TO MID TO UPPER 50S ALONG THE COAST.
A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILD IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.
HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SFC HI PRES SLOLY DRIFTS OFF THE CST SAT (AFTN)...THEN RMNS THERE
THROUGH MON. XPCTG DRY/SEASONABLE WX SAT...TEMPS A TAD HIER ON
SUN/MON AS LLVL FLO TURNS SSWLY. NEXT CDFNT SLO TO ARRIVE FM THE W
LT MON/MON NGT...THEN REACHES THE CST TUE AFTN/EVE. COOLING DN TUE
W/ CLDS/PSBL PCPN AND WNDSHFT TO NNW POST FNTL. WL HV POPS AOB 10%
THROUGH SUN NGT/MON MRNG...THEN INCRS TO HI CHC ASSOCD W/ CDFNT
ARRIVAL/PASSAGE LT MON NGT INTO TUE. DRYING OUT FOR WED.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PDS OF MVFR CIGS...W/ SCTD CNVTN THROUGH THE EVE HRS. PTNTL FOR IFR
IN LWR VSBYS DUE TO TSRA. LLVL FLO RMNG FM THE S OVRNGT...W/ PSBL
(WDSPRD) MVFR CIGS (1-2KFT). TMG OF CDFNT PASSAGE...W/ ASSOCD
SHRAS/PSBL T AND MVFR CONDS MID/LT MRNG INTO LT AFTN HRS (FM W-E).
CLRG OUT AND VFR CONDS THU NGT THROUGH FRI (THOUGH COULD BE CIGS FRI
ABV 3KFT). VFR THIS WKND.
&&
.MARINE...
INCRSG S WNDS INTO THE OVRNGT HRS...TO AVGG 20-25 KT ON (MUCH OF)
BAY/SND...TO 25 TO 30 KT ON THE OCN. HIER SPDS TO LAST THROUGH THU
MRNG...B4 DIMINISHING AS CDFNT ARRIVES FM W. THAT CDFNT CRSS THE
WTRS LT THU AFTN/EVE...THEN WELL E OVRNGT FRI NGT...SWITCHING WNDS
TO SW...THEN W AND NW (BY SAT). SFC HI PRES SETS UP OFF THE SE CST
BY 2ND PART OF WKND...RESULTING IN RETURN FLO FM THE SSW (INTO MON).
SCAS RMNG UP FOR ALL WTRS THROUGH THU...EVEN THU NGT ON THE NRN OCN
WTRS. SEAS ON OCN TO BUILD TO 6-8 FT (WNET A TAD BIT LWR THAN
GUID)...WHL WVS ON BAY 3-5 FT. SEAS/WVS (SLO) TO SUBSIDE THU NGT
INTO THE WKND.
&&
.CLIMATE...
RECORD HIGH MINIMA FOR 27 AND 28 APRIL...
27 APRIL...
RIC 66/1915...CALENDAR DAY LOW AS OF THIS MORNING 67
ORF 68/1994...CALENDAR DAY LOW AS OF THIS MORNING 69
28 APRIL...
RIC 65/1935
ORF 67/1915
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ630>634-
656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ650-652-654.
&&
SYNOPSIS...BKH/AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...AKQHazardous weather outlook, Apr 27, 6:28 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 628 PM EDT WED APR 27 2011 NCZ012>017-030>032-102-VAZ077-078-081>086-088>098-282230- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 628 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>076-079-080-087-282230- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-GREENSVILLE- 628 PM EDT WED APR 27 2011 ...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021>025-VAZ099-100-282230- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 628 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING... AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT. ANOTHER RISK OF SEVERE WEATHER IS ANTICIPATED THURSDAY AFTERNOON AND POSSIBLY INTO EARLY EVENING... PARTICULARLY ALONG AND EAST OF I-95...WITH DAMAGING WIND GUSTS AND LARGE HAIL ONCE AGAIN AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-282230- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 628 PM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-656-658-282230- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 628 PM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, Apr 27, 8:16 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO OILVILLE 37.71N 77.79W
04/27/2011 GOOCHLAND VA TRAINED SPOTTER
TORNADO ON THE GROUND NEAR OILVILLE
&&
JFOSTERLocal storm report, Apr 27, 8:21 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO OILVILLE 37.71N 77.79W
04/27/2011 GOOCHLAND VA TRAINED SPOTTER
TORNADO ON THE GROUND NEAR OILVILLE...NEAR I-64 AND RTE
617.
&&
HURLEYLocal storm report, Apr 27, 8:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
823 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FUNNEL CLOUD ZION CROSSROADS 37.97N 78.22W
04/27/2011 LOUISA VA PUBLIC
FUNNEL CLOUD HEADING TOWARDS GORDONSVILLE
&&
JFOSTERLocal storm report, Apr 27, 8:42 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
842 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO NOEL 37.90N 77.54W
04/27/2011 HANOVER VA LAW ENFORCEMENT
LARGE TREES DOWN VICNITY OF VERDON AND NOEL ROADS
REPORTED BY PUBLIC WHO BELIEVED IT MIGHT BE A TORNADO.
&&
JFOSTERLocal storm report, Apr 27, 9:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TORNADO 3 W EXIT 104 ALONG I 95 37.94N 77.52W
04/27/2011 CAROLINE VA LAW ENFORCEMENT
POSSIBLE TORNADO ON THE GROUND...IN THE RUTHER GLEN AREA
SOUTH...SOUTHWEST OF GOLANSVILLE.
&&
HURLEYLocal storm report, Apr 27, 9:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
921 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM FUNNEL CLOUD LADYSMITH 38.02N 77.51W
04/27/2011 CAROLINE VA TRAINED SPOTTER
TREES DOWN LADYSMITH ROAD
&&
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:12 PM EDT | Tornado Warning | AKQ | Caroline, Hanover | 33 min |
| Apr 27, 8:27 PM EDT | Tornado Warning | AKQ | Louisa | 18 min |
| Apr 27, 8:42 PM EDT | Tornado Warning | AKQ | Caroline, Hanover | 48 min |
| Apr 27, 9:02 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 58 min |
| Apr 27, 9:15 PM EDT | Tornado Warning | AKQ | Caroline | 30 min |
| Apr 28, 5:11 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan, Prince Edward | 34 min |
| Apr 28, 9:25 AM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Powhatan, Prince Edward | 65 min |
| Apr 28, 9:35 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Caroline, Cumberland, Fluvanna, Goochland, Hanover and 3 more | 40 min |
| Apr 28, 10:09 AM EDT | Tornado Warning | AKQ | Goochland, Hanover, Henrico, Louisa, Powhatan | 36 min |
| Apr 28, 10:12 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, Louisa, Richmond, Westmoreland | 48 min |
| Apr 28, 10:25 AM EDT | Tornado Warning | AKQ | Caroline, Essex, Hanover, King and Queen, Westmoreland | 35 min |
| Apr 28, 10:45 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg, Nottoway, Prince Edward | 45 min |
| Apr 28, 10:56 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William, Richmond and 1 more | 49 min |
| Apr 28, 11:09 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Powhatan | 51 min |
| Apr 28, 11:30 AM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 45 min |
| Apr 28, 12:22 PM EDT | Gale Warning | AKQ | 7 hr | |
| Apr 28, 3:40 PM EDT | Special Weather Statement | AKQ | Hanover | 35 min |
| Apr 28, 4:16 PM EDT | Special Weather Statement | AKQ | Westmoreland | 59 min |
| Apr 28, 4:50 PM EDT | Special Marine Warning | AKQ | 100 min | |
| Apr 28, 4:54 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 66 min |
| Apr 28, 5:28 PM EDT | Tornado Warning | AKQ | City of Virginia Beach | 32 min |
| Apr 28, 6:13 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 32 min |
| Apr 28, 6:27 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Apr 28, 6:44 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Henrico, Mecklenburg | 61 min |
| Apr 28, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Essex, Hanover, Henrico, King and Queen and 4 more | 45 min |
| Apr 28, 7:20 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, James City, New Kent and 6 more | 55 min |
| Apr 28, 7:56 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, Gloucester, King and Queen, King William, Lancaster and 4 more | 49 min |
| Apr 28, 7:58 PM EDT | Special Marine Warning | AKQ | 107 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.